Tornado, Union
- When
- August 12, 1:50 PM EST
- Where
- Union County, Worthington Spgs
- Rating
- F1
- Path length
- 1 mi
- Path width
- 1 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.917, -82.417
No damage reported
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
No damage reported
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 12, 1:50 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT THU AUG 12 2004
.SHORT TERM...MAIN CONCERN FOR THE PERIOD IS HEAVY RAINS EXPECTED
FROM THE TROPICAL CYCLONES WITH SECOND CONCERN BEING THE WIND
EFFECTS FROM CHARLEY...WHICH DEPENDS ON FINAL TRACK AND INTENSITY.
HAVE ISSUED A FLOOD WATCH FOR ALL COUNTIES THROUGH 6 AM WHICH WILL
LIKELY BE EXTENDED FOR SOME AREAS UNTIL CHARLEY EXITS THE REGION. WE
WILL DELAY ISSUANCE OF THE AFTERNOON MARINE AND ZONE FORECASTS IN
ORDER TO INCLUDE MOST UP-TO-DATE INFORMATION ON HRCN CHARLEY.
A COLD FRONT CURRENTLY STRETCHES THROUGH NORTH GA TO SE MS. A UPPER
TROUGH WILL CONTINUE TO DIG INTO THE GULF OF MEXICO TONIGHT PUSHING
THE FRONT TOWARD THE REGION. ALSO TROPICAL STORM BONNIE WILL MERGE
WITH THE FRONT AS IT MOVES NORTHEASTWARD. PREVIOUS POPS WERE GOOD
AND ONLY TWEAKED A LITTLE BIT. POPS ON FRIDAY/FRIDAY NIGHT ARE
CATEGORICAL FOR SRN AND ERN SECTIONS...TAPERING TO 60% IN NW. AFTER
MIDNIGHT DRIER AIR WILL FILTER INTO WEST AND SOUTH SECTIONS. POPS
REMAIN 40-60% ON SATURDAY WITH FRONTAL BOUNDARY ACROSS REGION...AND
TAD LOWER ON SUNDAY. TEMPS WILL ONLY REACH MID 80S FRI/SAT DUE TO
CLOUDS AND PRECIP.
.LONG TERM...HAVE MADE NO SIGNIFICANT CHANGES FOR EARLY NEXT WEEK. AN
OLD BOUNDARY WILL LINGER AND AFTN/EVNG CONVECTION WILL REIGN.
&&
.MARINE...ADVISORY CONDITIONS TONIGHT TAPERING OFF IN THE MORNING
THEN INCREASING AGAIN FRIDAY EVENING WITH APPROACH OF HRCN CHARLEY.
CONDITIONS WILL SETTLE DOWN BELOW SCA SATURDAY NIGHT/SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 85 68 86 / 70 70 60 50
SSI 75 85 74 84 / 60 80 80 70
JAX 73 86 72 86 / 60 80 90 60
SGJ 75 86 74 86 / 50 80 90 60
GNV 73 85 70 87 / 40 80 90 60
OCF 73 86 71 87 / 40 80 90 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH 6 AM.
WIND ADVISORY FLZ020>022-035-GAZ150 THIS AFTERNOON
AND EVENING.
SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM.
GA...FLOOD WATCH THROUGH 6 AM.
WIND ADVISORY GAZ132>135-149 THIS AFTERNOON AND EVENING.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM.
&&
TRABERT/ENYEDIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU AUG 12 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 230 PM EDT THU AUG 12 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH UNTIL 9 PM FOR ENTIRE AREA... ...FLOOD WATCH UNTIL 6 AM SATURDAY FOR ENTIRE AREA... ...WIND ADVISORY THIS AFTERNOON AND EVENING FOR PORTIONS OF INTERIOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...A MODERATE RISK OF RIP CURRENTS THIS AFTERNOON... TROPICAL STORM BONNIE HAS MOVED INLAND OVER THE FLORIDA PANHANDLE. THE INFLUX OF MOISTURE ON THE EAST SIDE OF BONNIE WILL MERGE WITH AN APPROACHING FRONTAL BOUNDARY ACROSS THE SOUTHEAST REGION. THE MERGE OF THESE TWO FEATURES WILL PRODUCE A PERIOD OF HEAVY RAINFALL ACROSS THE FORECAST AREA. IN ADDITION WINDY CONDITIONS WILL LIKELY DEVELOP ACROSS THE SUWANNEE RIVER VALLEY REGION OF NORTH FLORIDA AND PORTIONS OF INTERIOR SOUTHEAST GEORGIA AS BONNIE TRACKS NORTHEAST AND MOVES FURTHER INLAND. STRONG ROTATION WITHIN THE LOWER LEVELS OF THE ATMOSPHERE WILL RESULT IN STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE. INCREASED SOUTHERLY WINDS WILL ENHANCE THE RIP CURRENT RISK. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAMAGING WINDS POSSIBLE ACROSS PORTIONS OF THE AREA LATE FRIDAY AFTERNOON AND FRIDAY NIGHT... ...HIGH RISK OF RIP CURRENTS FRIDAY... HURRICANE CHARLEY IS FORECAST TO MOVE ASHORE THE WEST FLORIDA PENINSULA NEAR TAMPA BAY FRIDAY EVENING...WITH A GRADUAL WEAKENING AS IT TRACKS NORTHEAST ACROSS CENTRAL FLORIDA...REACHING NORTHEAST FLORIDA FRIDAY NIGHT. HURRICANE FORCE WINDS WILL BE POSSIBLE ACROSS PORTIONS OF NORTHEAST FLORIDA. CHARLEY IS THEN FORECAST TO ACCELERATE TOWARDS THE NORTHEAST AS IT TRACKS ACROSS THE COASTAL SOUTHEAST GEORGIA FRIDAY NIGHT. IT MUST BE REMEMBERED THAT ERRORS ASSOCIATED WITH THIS FORECAST CAN BE AS MUCH AS 300 MILES. WHILE THE STORMS LOCAL IMPACTS ARE UNCERTAIN AND WILL BE HIGHLY DEPENDANT UPON ITS EXACT TRACK...AT THIS TIME...IT WOULD BE PRUDENT FOR LOCAL INTERESTS OF NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA TO TAKE REASONABLE PRECAUTIONS SHOULD WATCHES OR WARNINGS BECOME NECESSARY. SOME SUGGESTED ACTIONS... HEED THE ADVICE OF YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. REVIEW YOUR FAMILYS HURRICANE PLAN. ENSURE YOUR HURRICANE KIT IS WELL STOCKED AND UP TO DATE. REVIEW THE WORKING CONDITION OF EMERGENCY EQUIPMENT...SUCH AS FLASHLIGHTS AND BATTERY POWERED RADIOS. MARINE INTERESTS MAY WISH TO TAKE PRECAUTIONS AT THIS TIME... ESPECIALLY IF YOU WILL BE AWAY FROM YOUR BOAT. AS THE STORM APPROACHES THE REGION...HIGH TIDES...HEAVY SURF...RIP CURRENTS AND LARGE BREAKERS AT INLETS MAY DEVELOP WELL AHEAD OF THE STORM. BEACH-FRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING. LOCAL AND MARINE INTERESTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA ON THE PROGRESS OF THE STORM AND REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS. STRONG EASTERLY WINDS DEVELOPING FRIDAY WILL RESULT IN A HIGH RISK OF RIP CURRENTS. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT THU AUG 12 2004 FLZ036-037-040-121845- ALACHUA FL-MARION FL-PUTNAM FL- 215 PM EDT THU AUG 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM EDT... AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF CITRA... MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MCINTOSH...CROSS CREEK...CITRA... LOCHLOOSA...GROVE PARK...JOHNSON...INTERLACHEN AND PUTNAM HALL THROUGH 245 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 219 PM EDT THU AUG 12 2004 GAZ150-164-121845- CHARLTON GA-WARE GA- 219 PM EDT THU AUG 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM EDT... AT 219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 19 MILES SOUTHWEST OF FOLKSTON...OR ABOUT 14 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK... MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON...WINOKUR AND RACE POND THROUGH 245 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT THU AUG 12 2004 FLZ040-121845- MARION FL- 222 PM EDT THU AUG 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 245 PM EDT... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF OCALA...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA...ANTHONY... SPARR...BURBANK...FORT MCCOY...CITRA...ORANGE SPRINGS AND HOG VALLEY THROUGH 245 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 PM EDT THU AUG 12 2004 FLZ036-040-121900- ALACHUA FL-MARION FL- 228 PM EDT THU AUG 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND MARION COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 300 PM EDT... AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF ALACHUA TO 17 MILES SOUTH OF ARCHER...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ARCHER...ALACHUA...FLEMINGTON...LA CROSSE...WORTHINGTON SPRINGS...GAINESVILLE...MICANOPY AND GAINESVILLE AIRPORT THROUGH 300 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 239 PM EDT THU AUG 12 2004 FLZ032-036-037-121915- ALACHUA FL-CLAY FL-PUTNAM FL- 239 PM EDT THU AUG 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...CLAY AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 315 PM EDT... AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF JOHNSON...OR ABOUT 8 MILES NORTH OF CITRA...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JOHNSON...MELROSE...INTERLACHEN...MANNVILLE...PUTNAM HALL...FLORAHOME AND CARRAWAY THROUGH 315 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT THU AUG 12 2004 FLZ020-GAZ162-121915- ECHOLS GA-HAMILTON FL- 243 PM EDT THU AUG 12 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 315 PM EDT... AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF JENNINGS...MOVING NORTHEAST AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE AND JENNINGS THROUGH 315 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 93 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyThe tornado archive for Florida, 2004Warnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413084.